Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 28

Thread: Restless and agitated on quetiapine

  1. #11
    Join Date
    Mar 2007
    Posts
    1,546

    Re: Restless and agitated on quetiapine

    Strangely enough, I'm having the same battle about swimming! I'll go if you go the weather really doesn't help, but I'm glad to hear you're feeling brighter this afternoon. Agitation is so hard to cope with.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  2. #12
    Join Date
    Mar 2019
    Posts
    117

    Re: Restless and agitated on quetiapine

    Well after another four or five days of feeling pretty good Iím back to the crying fits, feeling down and agitated again 😣 I think overall Iíve improved but canít decide whether to increase the quetiapine or not. At my appointment with the psychiatrist on Friday I was feeling good so we agreed that I would stay on 50mg for now and Iíll see her again on 8th Nov. Part of me is thinking itís still early day and hang in there but I just canít decide 😬

  3. #13
    Join Date
    Jan 2017
    Posts
    1,771

    Re: Restless and agitated on quetiapine

    Quote Originally Posted by Jo79 View Post
    we agreed that I would stay on 50mg for now and Iíll see her again on 8th Nov. Part of me is thinking itís still early day and hang in there but I just canít decide 😬
    It is still early days, Jo, and 50mg is only a small dose, so I wouldn't read too much into what you're experiencing today. The fact you had 4-5 good days suggests you're on the right track.

  4. #14
    Join Date
    Mar 2019
    Posts
    117

    Re: Restless and agitated on quetiapine

    Thanks PDU. I had my assessment with community mental health today, the cpn was quite surprised at the number of meds Iím taking (225 venlafaxine, 30 mirtazapine and now 50 quetiapine) so they are going to refer me to a psychiatrist on the NHS to make sure they are right for me. I canít see the problem as it was a private psychiatrist that put me on this combo but I suppose different psychiatrists have different opinions 🙄. Iím now worrying that this cocktail might be too much for me and causing me unnecessary anxiety but who knows🤯

  5. #15
    Join Date
    Jan 2017
    Posts
    1,771

    Re: Restless and agitated on quetiapine

    Quote Originally Posted by Jo79 View Post
    the cpn was quite surprised at the number of meds Iím taking (225 venlafaxine, 30 mirtazapine and now 50 quetiapine) so they are going to refer me to a psychiatrist on the NHS to make sure they are right for me
    A good move, imho, Jo. I don't understand the rationale of taking both mirtazapine and quetiapine as they hit the same receptors to about the same degree. The main difference is mirtazapine is a little more sedating.

  6. #16
    Join Date
    Mar 2019
    Posts
    117

    Re: Restless and agitated on quetiapine

    Well I increased to 75mg just over a week ago, had a few good days and then boom...the OCD intrusive thoughts and ruminations are back again �� I can’t stop thinking that I should just leave my partner but at the same time I can’t bear these thoughts and can’t stop crying. I’m totally fed up of this now, fed up of having a few good days and then going backwards. I’m seeing the psychiatrist again on Friday so I expect she will want me to increase to 100mg (or whatever is the most effective dose for my constant anxiety and racing thoughts). I haven’t heard anything from CMHT so still no idea when I’m going to see the psychiatrist they mentioned so I suppose I’ll have to give them a call tomorrow.

    One other thing that is really getting to me at the moment is that I can’t stand being around people close to me. My partner, son and my mum all annoy the hell out of me and I really feel hatred towards my in-laws. I’m finding this really upsetting as I feel like i’ll never feel comfortable being with important people in my life.
    Last edited by Jo79; 03-11-19 at 13:16.

  7. #17
    Join Date
    Jan 2017
    Posts
    1,771

    Re: Restless and agitated on quetiapine

    Quote Originally Posted by Jo79 View Post
    Well I increased to 75mg just over a week ago, had a few good days and then boom...the OCD intrusive thoughts and ruminations are back again
    Unfortunately, this is a common pattern with many psych meds, Jo. It is all too often a matter of one step forward, followed by several back at the beginning. While the bad days can be really dispiriting they aren't significant provided the good days keep increasing while the bad diminish.

    Iím seeing the psychiatrist again on Friday so I expect she will want me to increase to 100mg (or whatever is the most effective dose for my constant anxiety and racing thoughts).
    This is likely as 75mg is on the low side. The usual dose range for anxiety and depression is 150-300mg.

    One other thing that is really getting to me at the moment is that I canít stand being around people close to me. My partner, son and my mum all annoy the hell out of me and I really feel hatred towards my in-laws. Iím finding this really upsetting as I feel like iíll never feel comfortable being with important people in my life.
    It is important that you tell your psychiatrist about this and all the other problems you're having, both generally and with the meds specifically. I find making a short reminder list helps because these consultations tend to go off on tangents and important issues get forgotten.

  8. #18
    Join Date
    Mar 2019
    Posts
    117

    Re: Restless and agitated on quetiapine

    Thanks PDU, Iíve made a note of my previous post on my phone along with a couple of other things - Iíve got this constant tremor in my hands which is bugging me. I have propranolol so wondering if this might help.

    Iím also thinking of asking for some more diazepam, Iíve got several left from a prescription back in July, Iím only taking them very occasionally when Iím desperate as Iím worried about addiction. I gave in this morning as I woke in the early hours with loads of adrenaline and havenít had that for a while 😞

    Either that, or Iíve heard hydroxyzine may be beneficial and less of a problem where addiction is concerned

  9. #19
    Join Date
    Mar 2007
    Posts
    1,546

    Re: Restless and agitated on quetiapine

    Hi Jo.

    Sorry things are tough. I totally understand one step forward and two back, and to say it's frustrating is an understatement. I'm also quite irritable with family, not sure why. I think you're sensible to be sparing with the diazepam, but don't be afraid to use it if you need to. Fingers crossed you'll soon hear from the CMHT. Waiting is so hard x
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  10. #20
    Join Date
    Jan 2017
    Posts
    1,771

    Re: Restless and agitated on quetiapine

    Quote Originally Posted by Jo79 View Post
    Iíve got this constant tremor in my hands which is bugging me. I have propranolol so wondering if this might help.
    It probably will. Beta-blockers are the med of choice for essential tremor and in some sports such as shooting to still muscles.

    Iím also thinking of asking for some more diazepam, Iíve got several left from a prescription back in July, Iím only taking them very occasionally when Iím desperate as Iím worried about addiction.
    If you're only using it sparingly then a shorter acting BZD would be the better option, imo. The problem with diazepam is it has a very long half-life so even if you only take it say ever 7-10 days there is always some still remaining in your system. With a shorter half-life BZD like lorazepam (Ativan) it would be metabolised and eliminated in under 72 hours providing a 4-7 day 'washout' period in that situation which significantly reduces the chances of dependence developing. The problem is many GPs are wary of prescribing them because if they are taken often dependence will probably develop earlier than it would with diazepam.

    I gave in this morning as I woke in the early hours with loads of adrenaline and havenít had that for a while 😞
    The beta-blocker might have been just as effective, perhaps more so, and kicked-in sooner.

    Either that, or Iíve heard hydroxyzine may be beneficial and less of a problem where addiction is concerned
    It can be very effective. Not quite as potent as the BZDs, but often potent enough.

Page 2 of 3 FirstFirst 123 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Quetiapine and Cannabis and Quetiapine withdrawal
    By shotokansho in forum Quetiapine / Seroquel
    Replies: 0
    Last Post: 12-04-13, 23:19
  2. Agitated/tense/restless after eating?
    By Emphyrio in forum Symptoms
    Replies: 1
    Last Post: 21-11-12, 00:21
  3. agitated
    By LisaLisa in forum Health Anxiety
    Replies: 2
    Last Post: 28-10-09, 11:35
  4. Replies: 1
    Last Post: 12-12-08, 12:14
  5. agitated
    By PITITA in forum Health Anxiety
    Replies: 7
    Last Post: 27-05-07, 22:07

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •